MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM
Model Number 2002-300
Health Effect - Clinical Code No Information (3190)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Nurse found that the patient tube of the chest drain was detached from the chest drain unit during use, no bubble was found in suction control chamber though it is on suction drainage.Nurse then changed to another chest drain immediately, x-ray check up was done and the patient was fine.
 
Additional Manufacturer Narrative
Analysis: the ocean chest drain was returned.During the disinfection of the drain the patient line was easily removed from the patient line connection on the main body of the drain.Once the drain was disinfected it was dried.A small amount of alcohol was placed just inside the tube set.The tubing was then placed over the body of the drain line connection port.The tubing was then pulled upon repeatedly and the tubing would not come off.The drain line to the actual drain has a tensile strength requirement of 15lbs minimum.If this was exceeded during the activities surrounding the line being disconnected it is possible the seal was broken allowing bodily fluid to make its way into the connection.If this were the case, the bodily fluid acts like a lubricant allowing for an easy disconnection of the patient line from the body of the drain.During the manufacture of the drain the tubing is dipped in alcohol and pushed on to the drain connector.Upon drying the tubing creates a tight seal.On average the tensile strength of the drain line to the chest drain connector routinely exceeds over 20lbs of force.The ocean chest drain was set up per the instructions for use.The water seal chamber was filled to the proper 2cm fill line per the instructions for use.The drain was filled with water just above the 160ml line as it was with the plural fluid before it was decontaminated.The drain was then placed under vacuum.The wall vacuum pressure was set above -80 mmhg.Upon applying the vacuum the drain functioned properly without any abnormalities.The drain was operating properly.Conclusion: based on the results of the investigation and the details provided, atrium medical corporation cannot conclude that the device was at fault.

Brand Name
DRAINS OCEAN SINGLE
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8842067
Report Number3011175548-2019-00820
Device Sequence Number2361489
Product Code KDQ
UDI-Device Identifier00650862100105
UDI-Public00650862100105
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2002-300
Device Catalogue Number2002-300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;